DAVID L. COHN, M.D.; KENT A. PENLEY, B.S.; FRANKLYN N. JUDSON, M.D.; CHARLES H. KIRKPATRICK, M.D.; CHARLES R. HORSBURGH JR., M.D.; KATHLEEN C. DAVIS, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: A 31-year-old homosexual man was admitted to Denver General Hospital with Pneumocystis carinii pneumonia.
The patient's T-cell helper-to-suppressor ratio was 0.19 (normal, greater than 1.0). In-vitro lymphocyte responses to concanavalin A and pokeweed mitogen were reduced; responses to phytohemagglutinin were normal, and those to purified protein derivative, Candida, and tetanus were absent. The Clq binding of circulating immune complexes was normal (4.8%). Immunoglobin A was elevated (725 mg/dL); IgG and IgM were normal.
Intravenous trimethoprim-sulfamethoxazole, 240 and 1200 mg respectively every 6 hours, resulted in clinical and radiographic improvement but on the eighth day the patient had
COHN DL, PENLEY KA, JUDSON FN, KIRKPATRICK CH, HORSBURGH CR, DAVIS KC. The Acquired Immunodeficiency Syndrome and a Trimethoprim-Sulfamethoxazole Adverse Reaction. Ann Intern Med. ;100:311. doi: 10.7326/0003-4819-100-2-311_1
Download citation file:
Published: Ann Intern Med. 1984;100(2):311.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use